Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Consulted psychiatrist. Diagnosed with clinical depression. Had relationship breakup. Taking daxid. How to overcome this?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2006
Answered : 295 Questions
Question
Yesterday I consulted a psychiatrist. Dr told I have clinical depression and need to take daxid-50mg for 6 month. I am a female with 28 yrs old. I had an relationship break up. Will it be possible for me to stop the medicine after 6 months? Now I feel negative. always crying.
Posted Wed, 15 May 2013 in Mental Health
 
 
Answered by Dr. Gourav Monga 16 minutes later
Hello

Welcome to health care magic and thanks for your query.

I can understand what you are going through and I appreciate your effort to seek online support.

Daxid-50 contains sertraline 50 mg which is an SSRI used as an antidepressant.
SSRIs are selective serotonin reuptake inhibitors. These are quite efficacious drugs with a low side effect profile.
Usually in case of depressive episode, these are to be given for at least 6-9 months and onset of action usually takes 10-14 days.
Don't worry. It will be easily stopped. But don't do it yourself as abrupt stoppage may lead to withdrawl effects. Keep in touch with your doctor, have faith in him and slowly taper the medication.

Hope I have answered your query. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion, rate the answer and leave a review. Wish you good health.

Regards
Dr. Gourav Monga
Consultant Psychiatrist

Above answer was peer-reviewed by
 
Follow-up: Consulted psychiatrist. Diagnosed with clinical depression. Had relationship breakup. Taking daxid. How to overcome this? 8 minutes later
Thanks for your reply.
Do I have any side effects?
If I stop or forget to take the medicine for some days will my mood change?
Presently I am feeling so much negative feeling and bad for taking this medicine.
How the medicine will work out?
Doctor told me to take half tablets for 1st 4 days then 1 full tablets. Why it is like that?
How much time it will take for me to become normal , I mean to stop the mood swing ?
 
 
Answered by Dr. Gourav Monga 22 minutes later
Hello

Side effects of SSRIs are nausea, loose stools etc and these come for initial 5-7 days and once you are adjusted to the medication, they will go off.

If you stop or forget to take the medication, the. you can have withdrawl features. So it is very important to continue medication regularly.

Don't worry, it will take time to build up the drug level in body and start having its benefits (10-14 days). Don't feel bad about this. These are absolutely safe and effective medicines.

Your doctor has prescribed half medication initially so as to prevent side effects initially. This way, you can have benefits without experiencing any side effect. After 4 days, full tablet is needed to have adequate benefits.

After about 15 days, these mood swings will stop surely. However, it can happen in first week also (varies from patient to patient). The only thing is that you should take this medication in a positive attitude.

Also talk to your doctor regarding psychotherapy/ counselling sessions and relaxation techniques like yoga, meditation or deep breathing etc.

Hope I have answered your query. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion, rate the answer and leave a review. Wish you good health.

Regards
Dr. Gourav Monga
Consultant Psychiatrist
Above answer was peer-reviewed by
 
Follow-up: Consulted psychiatrist. Diagnosed with clinical depression. Had relationship breakup. Taking daxid. How to overcome this? 2 days later
Hi Doctor,

I have some more doubts

1) How can I overcome the thoughts disturbing me?
2)what else I can do so that I am not completly depends upon medicine?
3) How to improve own mind set or motivate my self?
4)How much effort I have to put to come out of this condition
5)what are the Do's and don't do's in this condition?
6)what should be my next step/ your suggestion to mitigate this depression condition?
7)Morning 5 onwards I will not get sleep. I will have so much pain inside my mind. because of that I will find difficulty in the morning. I will feel like to cry. How to reduce this?
Listening music , Yoga and all not helping me now.

Thanks and Regards,
XXXXXX
 
 
Answered by Dr. Gourav Monga 50 minutes later
Hello

1) The thoughts which are disturbing you are "Obsessions" which needs a combination of medicine and psychotherapy. So in your case apart from medicine 2) you definitely need behaviour therapy like Cognitive Behaviour Therapy (CBT). If you choose either of the two during initial stages, you will not be benefited fully. However, when acute stage is over, you can opt for one of them. CBT will also be helpful in 3) improving your mind set and motivation as it will remove your negative automated thoughts and errors of thinking. You can also read inspirational thoughts daily to boost yourself. The 4) effort you have to put in is to attend the CBT sessions regularly as it will need patience on your part and do relaxation exercises.
5) Do's in this condition are balanced diet and good sleep hygiene.
Dont's- Avoid tea, coffee, alcohol etc as they can worsen your symptoms.
6) Your next step should be oriented towards Behaviour therapy and relaxation exercises along with medication & have full faith in your doctor.
7) For proper sleep, add medication like clonazepam, lorazepam, alprazolam, zolpidem etc.

Don't worry and relax. These medications can be easily tapered off once you get rid of initial symptoms and then you can have just the psychotherapy sessions.

Hope I have answered your query. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion, rate the answer and leave a review. Wish you good health.

Regards
Dr. Gourav Monga
Consultant Psychiatrist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor